CYCLOTOMIC DIFFERENCE SETS IN FINITE FIELDS

Binzhou Xia

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The classical problem of whether mth-powers with or without zero in a finite field F-q form a difference set has been extensively studied, and is related to many topics, such as flag transitive finite projective planes. In this paper new necessary and sufficient conditions are established including those via a system of polynomial equations on Gauss sums. The author thereby solves the problem for even q which is neglected in the literature, and extends the nonexistence list for even m up to 22. Moreover, conjectures toward the complete classification are posed.

Original languageEnglish
Pages (from-to)2461-2482
Number of pages22
JournalMathematics of Computation
Volume87
Issue number313
DOIs
Publication statusPublished - Sep 2018

Cite this